Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What can be done for raised AST levels?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Raised AST levels in recent LFT's again, recurring hot flushes, lathagic, and yellowish stools. Aged 42 yrs, female, past history of gall bladder removal, sludge in bile duct
Posted Sat, 5 May 2012 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 20 hours later

A raised AST is seen in people with injury to liver, muscle, lung, kidneys or destruction of RBCs.So we need to look at other clinical clues and LFT parameters to localise it to a liver source. In people with obesity and fatty liver, rapid wight loss itself can induce inflammation. Some drugs can also injure the liver and cause AST elevation. A recurrent stone in the CBD has to be ruled out in view of your past history even though some amount of ALP elevation in expected. Lethargy could be due to some nutritional deficiencies which can occur in people after bariatric surgery or a liver disease. Yellow stools are normal and donot point towards anything. Hotflushes are usually a reflection of hormonal changes ( ? menopausal) or sympathetic nervous dysfunction (diabetes).

Hence consult a GI specialist for further work up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor